Alert archive / Mississippi / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 151, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 8, 1999, 4:23 PM CDT for George County, Mississippi. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 8, 1999, 4:23 PM CDT (21:23 UTC)
- Expired
- Jun 8, 1999, 5:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County George County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 4:40 PM CDT | Thunderstorm Wind 50 | Benndale, MS | Trees and power lines were blown down along State Highway 57 just south of Benndale. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 523 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 082124 SVRMOB MSC039-082200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 423 PM CDT TUE JUN 8 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GEORGE COUNTY IN MISSISSIPPI THIS INCLUDES THE CITY OF LUCEDALE * UNTIL 500 PM CDT * AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 21 MILES SOUTHEAST OF LUCEDALE...OR ABOUT 13 MILES NORTHWEST OF TILLMANS CORNER...MOVING WEST AT 15 MPH. HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MOBILE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:43 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 8, 2:43 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 243 PM CDT TUE JUN 8 1999 MORNING MODELS CONTINUE TO BE SOMEWHAT AT ODDS WITH WHAT TO DO WITH UPPER LOW AND DEVELOPING SURFACE LOW OVER EASTERN HALF OF GULF. AVN AND NGM COME CLOSER TO AGREEMENT. WITH AVN/NGM SHOWING UPPER HIGH TO REMAIN OVER MID ATLANTIC COASTAL AREA WOULD EXPECT UPPER LOW OVER NORTHEAST GULF TO MOVE/DRIFT NORTH OR NORTHEAST NEXT FEW DAYS. THIS WOULD KEEP COUNTY WARNING AREA IN THE TROPCAL MOISTURES AND SCATTERED SHOWERS AND THUNDERSTORMS...PEAKING LATE NIGHT/EARLY MORNING OVER COASTAL WATERS AND AFTERNOONS WHERE SEA BREEZE WILL ENHANCE LOW LEVEL CONVERGENCE. AVN DRAGS THE VORT MAX ACROSS THE WEST FLORIDA PANHANDLE OVER THE NEXT FEW DAYS AND WILL TREND THE QPS FORECAST WILL HEAVIEST RAIN OVER THE PANHANDLE BUT MOSTLY SOUTH OF THE BASINS. LIKE THE AVNS HIGHER POPS. COASTAL WATERS...SPLIT THE OUT TO 20 AND 20-50 LEGS DUE TO HIGHER WINDS OFFSHORE. ALSO EXPECT SEAS TO RUN A LITTLE HIGHER DUE TO INCREASED FETCH. MOB 70/87/71/87 3636 PNS 71/86/72/86 3636 DTS 73/84/74/84 2636 GZH 67/89/68/87 2425 11
In the hours before
Local storm report, Jun 8, 3:49 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
349 PM CDT TUE JUN 08 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0332 PM DAPHNE AL .88 INCH HAIL
06/08/99 BALDWIN NICKEL SIZE HAIL WAS
REPORTED BY WEATHER
SERVICE EMPLOYEE.
0335 PM DAPHNE AL .75 INCH HAIL
06/08/99 BALDWIN DIME SIZE HAIL WAS
REPORTED BY PUBLIC.The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 5:01 PM CDT | Severe Thunderstorm Warning | MOB | George | 29 min |
| Jun 8, 5:33 PM CDT | Severe Thunderstorm Warning | MOB | George | 27 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.